I wish people would specify that then if they lost nothing on their own first. It creates a false sense of hope for others who used this as a last resort. All the success stories made me feel like a failure and that the medication was failing me, and I joined the Facebook phen group and instead of feeling supported, I just became angrier by all the people bragging about how much they lost in 1 month. I got kicked out, probably because I was letting that anger show.
That sounds like you had a really productive appointment! I'm so happy to hear
In my opinion, it seems more like "starting over" if she increased your dose so significantly and added topiramate. I think it's definitely possible that you'll lose more than 5 pounds in the second month! The topiramate should help with cravings, and hopefully the higher dose of phentermine proves a little more effective at suppressing your hunger. I hope the new brand of antidepressants treats you well too.
And yes, that's definitely the case with weight loss sometimes. A lot of the people that experience really dramatic weight loss in the first month didn't diet/lose much weight prior to taking phentermine, which is why they can drop weight so quickly at the beginning. It just depends on the person.
Have you already started taking the 37.5?
No where that I've looked has really answered this question, and the nurse practitioner didn't give me much of an answer either, but my concern is, if my final weight loss for month 1 was only 4.7, and month 1 is supposed to be the "most successful" month, won't the month 2 weight loss be even less than that, or is it like starting over if I'm on another dose? Also, could it be that I'm not having any luck with this because I lost about 60 pounds on my own? For the people who lost 15+ their first month especially, did they not lose much weight before phen and that's why they lost so much? I know when I first started losing weight on my own, my first 15 pounds came off with me only making a few minor changes, so I started wondering if that was why other people were seeing much better results. I know my current weight is what I weighed in high school, and anything I lose from this point on, I'd be seeing weights I haven't seen since elementary/middle school, so I don't know if that's playing a role in this too or not. It's just frustrating reading all the "first month success stories" when my first month was terrible. I'd rather see other people who have struggled so I don't feel like such a failure. That gives me more hope than "Look at me! I lost 30 pounds in 30 days!" I also got thrown out of the facebook phen support group after only being in it for 3 days because I wouldn't stop complaining about the pill. . . So much for getting support . . .
Update: my apptmnt is tomorrow and I had enough left to try a double dose today. I took one an hour after breakfast and 1 after lunch. It worked until about an hour ago and now all I can think about is how hungry I am and I'm about to cry from not letting myself eat. Mind you, I had around 1500 calories today . . . Is this a problem with me or these pills? I'm wanting to tell my doctor to forget it and give me something my insurance will actually cover.
Of course. What you're going through sounds incredibly frustrating and hard. I hope your doctor can work with you to find a medication & dose that really helps you so that you conquer your appetite/weight and do IVF. Sending lots of good wishes and positive vibes your way <3 <3
I just wanted to add thanks for the recommendations you guys have given me. I'm just at a point of feeling very frustrated and bitter toward the pill and myself right now. I get angry every time I eat something I shouldn't be and feel the pill isn't doing it's job (which it isn't) but also because I should be able to do better with or without medication . . . I keep pushing myself to lose weight as it's the only thing standing in the way of my ivf, but I keep sabotaging it because I can't control my apitite, and that just makes me more depressed so the cycle continues.
The medicine causes my mouth to dry out so I usually drink more water than I used to. Water doesn't change my apitite though, no matter how much I drink.
It's not just night snacking--its more like night binging. I struggle with severe depression that causes me to lose my mind almost every night and eating is how I cope. I had one episode my first week on phentermine and it prevented me from relying on food, but now it has totally lost all of it's effectiveness. I was also told to take it an hour after lunch to prevent the night binges. It worked in the beginning but now it's not doing anything besides making me aggravated that it's not working.
Last edited by Carrie Biggs; October 10th, 2018 at 04:15 PM.
Yeah, everyone's different, but for me it's usually just a couple days around my period when my weight fluctuates - not a week and a half haha. I'd be surprised if it was the exercise either since that usually helps you burn calories, digest, reduce bloating, etc.
Are you drinking plenty of water? Water helps you feel full and less interested in snacking. Also, if nighttime snacking is your weakness, you may like this article with some ideas for healthy snacks before bed.
It's good your appointment is coming up soon - I hope your doctor can help you out!! I just thought about it... If you struggle with nighttime snacking, you may also want to talk to her about the possibility of splitting your dose (so that you take some in the early morning and some in the early afternoon), depending on how you're doing with sleep.
I have to see my doctor once a month while I'm on it and next week is my appointment. Once she sees that it's not working I hope she'll increase the dose.
Hi Carrie 6 pounds in the first week is awesome, but yeah - it's definitely frustrating that it's stalled since then, especially with all of the hard work you're doing with weight watchers!
Do you think your doctor would consider increasing your dose? I don't know about your preferences/medical history/etc, but if a low dose of phen worked well at first and now isn't seeming to do much, it may be helpful to up your dose a little. Don't change your dose without talking to your doctor first, but I think increasing your dose is something worth bringing up to your doctor to see what he/she thinks
Hello. My doctor just put me on phentermine 15 mg 3 weeks ago. The first week it worked great. I lost almost 6 pounds. But, then, after that first week, my appetite returned, and I'm struggling with wanting to binge in the evenings again due to my depression, whereas the first week and a half this problem had gone away. Even when I don't binge, I either gain weight or maintain. My insurance didn't cover this so I had to pay for it out of pocket, and I'm extremely upset because I don't have that kind of money to spend on something that isn't working. I also have PCOS and my doctor put me on this because my weight loss has been stagnant for the last 3 months. I'm also doing weight watchers. I was doing a lot of exercise but had to lay off the exercise recently due to problems with my back, but I still do what I can when I'm not in pain.
So, even though, for the most part I'm doing what I should be doing, why is this not working? If the first month is supposed to be the best month on this, does this mean future months it won't be effective at all?